About 26 days ago I woke up with a severe sore throat and I took some anti-inflammatories to ease the pain. After 13 days of ongoing pain that wouldn't go away (I noticed because the pain was still there after I stopped taking anti-inflammatories), I got a rapid swab test and got diagnosed with Strep throat. I got 10 days of penicillin and the pain went away after 5 days. However, on the fourth day of penicillin I started to notice that my ring fingers and middle fingers were starting to feel dry and scaly. Eventually, small white bubbles formed on my fingers skin and eventually erupted (no pain, no itch) and my fingers started peeling. This eventually spread to all my fingers and it seems to be starting to affect my thumbs as I'm starting to notice white bubbles on my right thumb.
I googled up my problem and I read that after Strep infection some people develop Scarlet fever and eventually develop skin peeling (desquamation) on the fingers. But the problem is that I never got Scarlet fever because I never got a rash; I did get Strep for almost 2 weeks so I was wondering if that may be the cause.
Help me please, can one develop desquamation without developing Scarlet fever? (only strep infection). Or even Scarlet fever with no rash? Also, when I had Strep I had the tendency to self-induce vomit by using my ring and middle fingers, could that generalized the strep infection towards my fingers which still lasts until now?
If one has recently contracted streptococcal pharyngitis, the peeling skin may be a residual effect of the illness. It's common for the bacterial infection to result in flaking or peeling skin from one to three weeks following the initial outbreak of the illness. Usually the peeling is concentrated close to the fingertips.
Use good quality moisturizers to prevent moisture loss from the skin. During the day, hydrate and protect hands with a protective and moisturizing cream. At night, repair them with creams formulated from glycolic acid—a must for improving skin texture and tone. If still the symptoms do not improve then please get a clinical examination done by a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
I started using a cream called CVS Dry Skin Therapy and after 5 days my fingers calmed down. However, after using the lotion for about a week, I stopped using it and 3 days later the top part of my palms started showing the same symptoms as my fingers did initially (tiny white bubbles that eventually erupt and result in peeling, no pain, no itch).
I disregarded it and thought that I had to continue using the lotion but yesterday I noticed a circular red rash on my upper inner thigh with small red bumps. Now my complete attention is onto that rash and I know I'm always overly worried but I just want to live my life normally.
I noticed there was a Dermatology forum in this website so I posted there, if you would like to read about my thigh rash (with pictures included) here's the link:
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.